Please use this identifier to cite or link to this item:
|Title:||Acetaminophen use and risk of asthma, rhinoconjunctivitis and eczema in adolescents : ISAAC Phase Three|
Clayton, Tadd O.
Lai, Christopher K. W.
Von Mutius, Erika
Stewart, Alistair W.
|Authors:||ISAAC Phase Three Study Group|
Asthma in children
Eczema in children
|Publisher:||American Thoracic Society|
|Citation:||Beasley, R., Clayton, T., Crane, J., Lai, C.K., Montefort, S., Von Mutius, E.,...ISAAC Phase III Study Group (2011). Acetaminophen use and risk of asthma, rhinoconjunctivitis, and eczema in adolescents : ISAAC Phase Three. American Journal of Respiratory and Critical Care Medicine, 183(2), 171-178.|
|Abstract:||Rationale: There is epidemiological evidence that the use of acetaminophen may increase the risk of developing asthma. Objectives: To investigate the risk of asthma and other allergic disorders associated with the current use of acetaminophen in 13- to 14-year-old children in different populations worldwide. Methods: As part of the International Study of Asthma and Allergies in Childhood (ISAAC) Phase Three, 13- to 14-year-old children completed written and video questionnaires obtaining data on current symptoms of asthma, rhinoconjunctivitis, and eczema, and a written environmental questionnaire obtaining data on putative risk factors, including acetaminophen use in the past 12 months. Measurements and Main Results: The primary outcome measure was the odds ratio (OR) of current asthma symptoms associated with acetaminophen use calculated by logistic regression. A total of 322,959 adolescent children from 113 centers in 50 countries participated. In the multivariate analyses the recent use of acetaminophen was associated with an exposure-dependent increased risk of current asthma symptoms (OR, 1.43 [95% confidence interval, 1.33–1.53] and 2.51 [95% confidence interval, 2.33–2.70] for medium and high versus no use, respectively). Acetaminophen use was also associated with an exposure-dependent increased risk of current symptoms of rhinoconjunctivitis and eczema. Conclusions: Acetaminophen use may represent an important risk factor for the development and/or maintenance of asthma, rhinoconjunctivitis, and eczema in adolescent children.|
|Appears in Collections:||Scholarly Works - FacM&SMed|
Files in This Item:
|Acetaminophen use and risk of asthma, rhinoconjunctivitis and.pdf||181.97 kB||Adobe PDF||View/Open|
Items in OAR@UM are protected by copyright, with all rights reserved, unless otherwise indicated.